Alert archive / Georgia / Freeze Warnings in 2015

Freeze Warning 3, NWS Atlanta, GA

November 13, 201518 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 13, 2015, 1:19 PM EST for 18 counties in Georgia. It took effect at Nov 14, 2015, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2015, 1:19 PM EST (18:19 UTC)
In effect from
Nov 14, 2015, 12:00 AM EST
Expired
Nov 14, 2015, 9:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-231 m²/s²
0-3 km storm-relative helicity
-159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS72 KFFC 131819
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 PM EST FRI NOV 13 2015


GAZ001>009-011>016-019>021-140230-
/O.UPG.KFFC.FZ.A.0003.151114T0500Z-151114T1400Z/
/O.NEW.KFFC.FZ.W.0003.151114T0500Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
119 PM EST FRI NOV 13 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS... FOR PARTS OF NORTH GEORGIA... MAINLY FOR THE 
  PROTECTED AREAS ALONG AND NORTH OF A ROME TO CANTON TO 
  CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN 1 AM AND 9 AM SATURDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION.

&&

$$
5 follow-up statements
768 
WWUS72 KFFC 132358
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EST FRI NOV 13 2015

GAZ001>009-011>016-019>021-140800-
/O.CON.KFFC.FZ.W.0003.151114T0500Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
658 PM EST FRI NOV 13 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY...

* LOCATIONS... FOR PARTS OF NORTH GEORGIA... MAINLY FOR THE 
  PROTECTED AREAS ALONG AND NORTH OF A ROME TO CANTON TO 
  CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-140800-
/O.NEW.KFFC.FR.Y.0005.151114T0500Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
658 PM EST FRI NOV 13 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY.

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH OF
  A LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A LINE
  FROM LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S AFTER MIDNIGHT.

* TIMING...FROM MIDNIGHT TO 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED
  COULD SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
415 
WWUS72 KFFC 140330
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EST FRI NOV 13 2015

GAZ001>009-011>016-019>021-141200-
/O.CON.KFFC.FZ.W.0003.151114T0500Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1030 PM EST FRI NOV 13 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* LOCATIONS...FOR PARTS OF NORTH GEORGIA...MAINLY FOR PROTECTED AREAS
  ALONG AND NORTH OF A ROME TO CANTON TO CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED COULD
  BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-141200-
/O.CON.KFFC.FR.Y.0005.151114T0500Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
1030 PM EST FRI NOV 13 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH OF A
  LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A LINE FROM 
  LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S AFTER MIDNIGHT.

* TIMING...FROM MIDNIGHT TO 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED COULD
  SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
949 
WWUS72 KFFC 140922
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EST SAT NOV 14 2015


GAZ001>009-011>016-019>021-141400-
/O.CON.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
422 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...FOR PARTS OF NORTH GEORGIA...MAINLY FOR PROTECTED 
  AREAS ALONG AND NORTH OF A ROME TO CANTON TO CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-141400-
/O.CON.KFFC.FR.Y.0005.000000T0000Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
422 AM EST SAT NOV 14 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH 
  OF A LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A 
  LINE FROM LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S AFTER MIDNIGHT.

* TIMING...FROM MIDNIGHT TO 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
638 
WWUS72 KFFC 141113
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST SAT NOV 14 2015

GAZ006-008-009-015-016-142100-
/O.NEW.KFFC.FZ.W.0004.151115T0600Z-151115T1300Z/
/O.CON.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
613 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SUNDAY.
THIS IS IN ADDITION TO THE FREEZE WARNING IN EFFECT THROUGH THIS
MORNING.

* LOCATIONS...FOR PARTS OF EXTREME NORTHEAST GEORGIA...MAINLY FOR
  PROTECTED AREAS ALONG AND NORTH OF A DAHLONEGA TO CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...THROUGH THIS MORNING AND BETWEEN MIDNIGHT AND 9 AM
  SUNDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ001>005-007-011>014-019>021-141400-
/O.CON.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
613 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...FOR PARTS OF NORTH GEORGIA...MAINLY FOR PROTECTED
  AREAS ALONG AND NORTH OF A ROME TO CANTON LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-141400-
/O.CON.KFFC.FR.Y.0005.000000T0000Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
613 AM EST SAT NOV 14 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH 
  OF A LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A 
  LINE FROM LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
143 
WWUS72 KFFC 141404
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 AM EST SAT NOV 14 2015


GAZ006-008-009-015-016-142215-
/O.EXP.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
/O.CON.KFFC.FZ.W.0004.151115T0600Z-151115T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
904 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
SUNDAY...

* LOCATIONS...FOR PARTS OF EXTREME NORTHEAST GEORGIA...MAINLY FOR
  PROTECTED AREAS ALONG AND EAST OF A BLUE RIDGE TO DAHLONEGA LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SUNDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION.

&&

$$

GAZ001>005-007-011>014-019>021-141515-
/O.EXP.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
904 AM EST SAT NOV 14 2015

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES CONTINUE TO RISE ABOVE FREEZING.

$$

GAZ022>025-027-030>039-041>060-066>068-070-141515-
/O.EXP.KFFC.FR.Y.0005.000000T0000Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
904 AM EST SAT NOV 14 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES CONTINUE TO RISE ABOVE FREEZING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 13, 12:47 PM EST, 32 minutes earlier.

Area forecast discussion, Nov 13, 12:47 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EST FRI NOV 13 2015

.PREV DISCUSSION... /ISSUED 946 AM EST FRI NOV 13 2015/

UPDATE...
HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT.
WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON. ONLY MADE A FEW
TWEAKS TO THE SKY GRIDS TO ACCOUNT FOR THE CIRRUS COMING IN FROM
THE SW.

WILL NOT BE MAKING ANY CHANGES TO THE FREEZE WATCH HEADLINE AT
THIS TIME. WOULD LIKE TO SEE THE 12Z GUIDANCE COME IN TO GET A
LOOK AT THE TRENDS. PLUS...ALSO CONCERNED ABOUT THE CIRRUS COMING
IN FROM THE SW AND THE WIND STAYING UP.

PREV DISCUSSION... /ISSUED 627 AM EST FRI NOV 13 2015/

.FREEZE WATCH IN EFFECT SATURDAY MORNING FOR PARTS OF NORTH
GEORGIA...

UPDATE...
/ISSUED AT 449 AM EST FRI NOV 13 2015/
DECIDED TO PLAY IT SAFE AND EXPAND THE FREEZE WATCH TO INCLUDE
AREAS OF NORTH GEORGIA GENERALLY ALONG AND NORTH OF A ROME TO
CANTON TO CLEVELAND LINE. STILL HAVE SOME UNCERTAINTY THAT WINDS
WILL LAY DOWN ENOUGH TO ALLOW MORE WIDESPREAD FREEZING TEMPS
AND/OR FROST... BUT TEMPS ARE CLOSE ENOUGH TO WARRANT AT LEAST A
WATCH ACROSS THIS AREA. /39

PREV DISCUSSION... /ISSUED 402 AM EST FRI NOV 13 2015/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS A WEAKENING COLD FRONT ALONG THE
GEORGIA COAST... A LARGE DOME OF HIGH PRESSURE CENTERED OVER THE
CENTRAL PLAINS AND DRIFTING EAST... AND AN EXITING LOW PRESSURE
SYSTEM NOW WELL NORTHEAST OF THE GREAT LAKES REGION. THE RESULTING
PRESSURE GRADIENT IS PRODUCING A BRISK NORTHWEST WIND THIS
MORNING... AND THESE WINDS WILL INCREASE AND BECOME RATHER GUSTY BY
MID TO LATE THIS MORNING. THE DRY/COOL DOME OF HIGH PRESSURE
BUILDING OVER THE AREA WILL RESULT IN A RAIN FREE FORECAST... WITH A
NEAR ZONAL FLOW ALOFT EXPECTED TO SPREAD SCATTERED TO OCCASIONALLY
BROKEN HIGH CLOUDS ACROSS THE AREA THROUGH THE WEEKEND.

THE COOL DOME OF HIGH PRESSURE WILL BRING COOLER THAN NORMAL
TEMPERATURES TO THE REGION... WITH LOWS TONIGHT AND SATURDAY NIGHT
RUNNING FROM 5 TO 8 DEGREES COLDER THAN NORMAL FOR ALL AREAS.
ALTHOUGH NO RECORD LOWS WILL BE BROKEN... THERE WILL BE A THREAT OF
FREEZING TEMPERATURES ACROSS PARTS OF NORTH GEORGIA TONIGHT AND
AGAIN SATURDAY NIGHT... ALONG WITH THE POTENTIAL FOR PATCHY TO
MORE WIDESPREAD AREAS OF FROST.

STILL SOME UNCERTAINTY WITH THE WIDESPREAD FROST THREAT FOR TONIGHT
AS MODELS CONTINUE TO SHOW 15-30KTS OF WIND AT 2500 FEET WHICH WOULD
RESULT IN SUFFICIENT MIXING TO HINDER FROST DEVELOPMENT. HOWEVER...
MOS GUIDANCES HAVE CONSISTENTLY SHOWN SPOTTY FREEZING TEMPS IN THE
NORTH GEORGIA MOUNTAINS... AND THINK THIS THREAT WILL BE GREATEST
TONIGHT IN THE PROTECTED VALLEYS. THEREFORE... HAVE DECIDED TO POST
A FREEZE WATCH FROM 1 AM TO 9 AM SATURDAY MORNING FOR MAINLY THE
PROTECTED AREAS ALONG AND NORTH OF A CHATSWORTH TO DAHLONEGA TO
CLEVELAND LINE. THE DAYSHIFT CAN FINE TUNE THIS THREAT WITH A FREEZE
WARNING LATER TODAY WHEN THE NEW MOS GUIDANCE NUMBERS COME OUT.

THINK THE GREATER FREEZE AND MORE WIDESPREAD FROST THREAT WILL BE
SATURDAY NIGHT-SUNDAY MORNING... SO STAY TUNED FOR ADDITIONAL
WATCHES/WARNINGS AND/OR ADVISORIES FOR THIS PERIOD WITH LATER
FORECAST.

39

LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE OVER THE AREA TO START THE EXTENDED FORECAST BUT
THINGS CHANGE AT THE END AS A FRONTAL SYSTEM NEARS THE AREA.
THE MODELS START OFF IN VERY GOOD AGREEMENT AND THEY STAY IN GOOD
AGREEMENT THROUGH DAY SEVEN BUT THERE ARE SOME MINOR DIFFERENCES
IN THE TIMING OF THE NEXT FRONTAL SYSTEM. THE MODELS START OFF
WITH THE HIGH PRESSURE RIDGE CENTERED OVER THE MID ATLANTIC/NEW
ENGLAND STATES WITH THIS RIDGE AXIS NOSING DOWN THE EASTERN
SEABOARD. AS THE FRONTAL SYSTEM MOVES INTO THE MS RIVER VALLEY THE
RIDGE KEEPS THE MAIN FRONTAL SYSTEM FROM TO FAR EAST TO FAST. FOR
THE FORECAST WE ARE STILL LEANING TOWARD THE ECMWF WHICH IS A BIT
FASTER AND BRINGS IN A BIT MORE MOISTURE BEGINNING TUES AS THE
SOUTHEASTERLY FLOW SETS UP. CURRENTLY MY CONFIDENCE IS FAIRLY LOW
AS TO WHEN THE ACTUAL FRONT WILL MAKE IT INTO WESTERN GA BUT I AM
CONFIDENCE THAT IT WILL MAKE ITS WAY IN SOMETIME BETWEEN 00Z THU
AND 00Z FRI. THERE IS ALSO A SMALL THREAT FOR SOME POSSIBLE SEVER
WEATHER WED INTO THU WITH A LOW CAPE HIGH SHEER ENVIRONMENT
FORMING JUST AHEAD OF THE MAIN FRONTAL SYSTEM. SHOULD BE ABLE TO
GET A BETTER HANDLE ON TIMING AS THE SYSTEM NEARS BUT FOR NOW WILL
AVE TO STICK WITH A 24 HOUR DIFFERENCE.

01

&&

.AVIATION...
18Z UPDATE...
VFR THROUGH THE PERIOD. WINDS WILL REMAIN NW AND GUSTY THROUGH
EARLY EVENING. SUSTAINED SPEEDS AFT 00Z SHOULD RANGE BETWEEN
8-10KT.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  34  60  33 /   0   0   0   0
ATLANTA         61  38  58  36 /   0   0   0   0
BLAIRSVILLE     57  28  56  29 /   0   0   0   0
CARTERSVILLE    61  34  58  33 /   0   0   0   0
COLUMBUS        65  38  62  34 /   0   0   0   0
GAINESVILLE     61  34  58  34 /   0   0   0   0
MACON           66  36  62  34 /   0   0   0   0
ROME            61  33  58  31 /   0   0   0   0
PEACHTREE CITY  62  34  59  33 /   0   0   0   0
VIDALIA         70  40  63  37 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM MIDNIGHT EST TONIGHT THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&
Hazardous weather outlook, Nov 13, 9:15 AM EST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EST FRI NOV 13 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
915 AM EST FRI NOV 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AREAS OF FROST AND FREEZING TEMPERATURES ARE POSSIBLE EARLY SATURDAY
MORNING AND AGAIN EARLY SUNDAY MORNING AS TEMPERATURES DROP INTO THE
MID 20S TO MID 30S ACROSS NORTH GEORGIA.

AN APPROACHING COLD FRONT WILL BRING AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS TO THE AREA TUESDAY THROUGH THURSDAY...WITH THE
GREATEST CHANCE ON WEDNESDAY AND THURSDAY. THERE IS STILL SOME
UNCERTAINTY CONCERNING THE STRENGTH AND TIMING OF THIS SYSTEM SO
PLEASE CONTINUE TO MONITOR FOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:40 AM ESTFreeze WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more11 hr
Nov 13, 6:58 PM ESTFrost AdvisoryFFCBanks, Barrow, Butts, Carroll, Clarke, Clayton and 32 more14 hr

Nearby

Freeze Warnings in Georgia, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.